# SDR CA041123009

- Difficulty date: November 24, 2004
- Submitted: January 5, 2005
- Operation: General aviation
- Make and model: Swrngn SA226TC
- Aircraft time: 34,314 hours
- Engine: Garrtt TPE33110UA
- Propeller: Hartzl HCE4N3
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 2719442004
- Part serial: 844101216419
- Condition: Broken
- Location: Cockpit
- Part time: 1,250 hours
- Stage of operation: CR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) UPON REACHING CRUISING ALTITUDE OF 14, 000 FEET CO-PILOTS HEATED WINDSHIELD SHATTERED.  WINDOW REMAINED INTACT AND FLIGHT CREW DEPRESSURIZED AIRPLANE AND FLEW TO A SAFE ALTITUDE.  FLIGHT CREW NOTICED A SPARK OR FLASH INSIDE WINDSHEILD PRIOR TO IT SHATTERING, MOST LIKELY RELATED TO WINDSHIELD HEAT SYS.  WINDSHEILD HEAT WAS TURNED ON PRIOR TO TAKEOFF. AC  WAS CLOSE TO ITS DESTINATION AND CARRIED OUT AN UNEVENTFUL LANDING. MAINT INSPECTED THE WINDOW AND FOUND NOTHING THAT MAY HAVE CAUSED THE FAILURE INCLUDING ANY IMPACT DAMAGE. THE WINDOW AND IT'S TEMPERATURE CONTROLLER HAVE BEEN REPLACED AS A PRECAUTION.  THIS WINDOW WAS INSTALLED ON THE AIRCRAFT ON JANUARY 20, 2004 AND HAD A TOTAL TIME OF 1250.5 HOURS.
